MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per additional information provided: (b)(6) 2008 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of ventralex mesh (device #1).Per operative notes, ¿a large hernia sac at the colostomy site on the left and several small midline defects above were noted, a synthetic mesh was placed, the superior right side of mesh pulled away slightly from the area and a round mesh ventralex mesh (device #1) was placed and sutured.¿ (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia thereby underwent open hernia repair with the implant of sepramesh ip (device #2) and removal of ventralex mesh (device #1).Per operative notes, ¿a hernia was identified and circumferentially dissected down to the fascia and the sac was removed.A large water of omentum was incarcerated in the hernia was reduced.The left upper portion of prior mesh was separated and the recurrence noted.Another hernia defect was noted above the previous mesh (device #1) in midline.The most portion of the previous mesh (device #1) was removed.Some portions of the mesh were densely adherent to healthy muscle were left intact.Adhesions were taken down.A sepramesh ip (device #2) was placed intraperitoneally intact circumferentially far from the fascial edges and sutured.¿ (b)(6) 2016 - patient admitted hospital for intra-abdominal abscess and colonic perforation with sepsis.(b)(6) 2016 - patient was diagnosed with infected mesh (device #2) thereby underwent removal of mesh, diverting ileostomy and abdominal washout.Per operative notes, ¿the mesh from previous repair was immediately encountered with very dense adhesion from the small bowel to the mesh noted.The previously placed mesh was freed where it was poorly incorporated and removed as whole (device #2).The abscess cavity was identified at base of the descending colon mesentery.Drain was placed.¿ (b)(6) 2018 - patient was diagnosed with recurrent incisional hernia thereby underwent robotic assisted laparoscopic hernia repair with the implant of ventralight st mesh (device #3).Per operative notes, ¿lysis of adhesions was performed.The hernia defect was located and cleared.The two large defects were sutured and a double-sided mesh (ventralight st ¿ device #3) was placed over and sutured.¿ (b)(6) 2018 - patient was diagnosed with complex recurrent incisional hernia thereby underwent robotic assisted laparoscopic repair with the implant of synthetic mesh.Per operative notes, ¿extensive lysis of adhesions and component separation was performed.The defects were closed and sutured.A macro porous light weight mesh above the dissected fascia and sutured.¿ (notes, there was no visualization of previously placed mesh) attorney alleges that the patient had abscess, adhesions, bowel obstruction, bowel perforation, pain, hernia recurrence, ileostomy reversal and emotional injuries.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 6 months post implant of ventralight st mesh, patient was diagnosed with hernia recurrence thereby underwent repair.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.This emdr represents the ventralight st mesh (device #3).An additional supplemental emdr was submitted to represent the sepramesh ip (device #2) and an emdr was submitted to represent mesh - ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20564686
Report Number1213643-2024-094778
Device Sequence Number7569462
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656(17)220228(10)HUCN1774
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number5954680
Device Lot NumberHUCN1774
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight97 KG